Nearly perfect matchings in regular simple hypergraphs

Noga Alon, Jeong Han Kim, Joel Spencer

Research output: Contribution to journalArticle

Abstract

For every fixed k ≥ 3 there exists a constant ck with the following property. Let H be a k-uniform, D-regular hypergraph on N vertices, in which no two edges contain more than one common vertex. If k > 3 then H contains a matching covering all vertices but at most ckND-1/(k-1). If k = 3, then H contains a matching covering all vertices but at most c3ND-1/2ln3/2D. This improves previous estimates and implies, for example, that any Steiner Triple System on N vertices contains a matching covering all vertices but at most 0(N1/2ln3/2N), improving results by various authors.

Original languageEnglish (US)
Pages (from-to)171-187
Number of pages17
JournalIsrael Journal of Mathematics
Volume100
DOIs
StatePublished - Jan 1 1997

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)

Cite this